Anatoliy Karpov

Impossibility Theorem in Proportional Representation Problem

2009. Vol. 13. No. 4. P. 596–615 [issue contents]
The paper studies proportional representation systems according to rational choice models approach. The first part of the paper describes main proportional representation procedures (largest remainders methods, divisor methods, quota method and also ordinal methods including single transferable vote). The study examines gene­ral axiomatics of Balinski and Young and analyzes existed proportional representation methods using this approach. The second part of the paper provides new axio­matics based on rational choice models. New system of axioms is applied to study known proportional representation systems. It is shown that there is no proportional representation method satisfying a minimal set of the axioms (monotonicity and neutrality).
Citation: Karpov A. (2009) Teorema o nevozmozhnosti v zadache proportsional'nogo predstavitel'stva [Impossibility Theorem in Proportional Representation Problem]. Ekonomicheskiy zhurnal VShE, vol. 13, no 4, pp. 596-615 (in Russian)
Rambler's Top100 rss